Alert archive / Rhode Island / Winter Storm Watches in 2012
Winter Storm Watch 4, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this winter storm watch at Dec 28, 2012, 4:43 PM EST for 5 counties in Rhode Island; 4 counties in Massachusetts. It took effect at Dec 29, 2012, 10:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 28, 2012, 4:43 PM EST (21:43 UTC)
- In effect from
- Dec 29, 2012, 10:00 AM EST
- Expired
- Dec 29, 2012, 4:25 AM EST
- In force
- Issued by
- NWS Boston/Norton, MA
Counties Bristol County, MA, Norfolk County, MA, Plymouth County, MA, Worcester County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 24 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 9.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
168 WWUS41 KBOX 282143 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 443 PM EST FRI DEC 28 2012 ...A DEVELOPING STORM WILL BRING SEVERAL INCHES OF SNOW TO SOUTHERN NEW ENGLAND THIS WEEKEND... .LOW PRESSURE DEVELOPING NEAR THE GULF OF MEXICO WILL MOVE TO THE CAROLINA COAST SATURDAY MORNING. THE DEEPENING STORM WILL PASS ABOUT 100 MILES SOUTHEAST OF NANTUCKET SATURDAY NIGHT AND MOVE OFF THROUGH NOVA SCOTIA ON SUNDAY. THIS STORM WILL BRING SEVERAL INCHES OF SNOW TO SOUTHERN NEW ENGLAND...WITH THE MOST SNOW EXPECTED OVER RHODE ISLAND AND INTERIOR SOUTHEAST MASSACHUSETTS. CTZ002>004-MAZ002>011-014-015-022-026-290545- /O.NEW.KBOX.WW.Y.0019.121229T1500Z-121230T1200Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-BARNSTABLE MA- NORTHERN MIDDLESEX MA- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...CAMBRIDGE...BOSTON...CHATHAM...FALMOUTH... PROVINCETOWN...AYER 443 PM EST FRI DEC 28 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW. THE ADVISORY IS IN EFFECT FROM 10 AM SATURDAY TO 7 AM EST SUNDAY. * LOCATIONS...NORTHERN CONNECTICUT/WESTERN AND NORTHERN MASSACHUSETTS/CAPE COD. * HAZARD TYPES...SNOW. * ACCUMULATIONS...SNOW ACCUMULATION OF 3 TO 5 INCHES. * TIMING...SNOW BEGINS MID TO LATE MORNING SATURDAY. SNOW TAPERS OFF TOWARD SUNRISE SUNDAY. * IMPACTS...ACCUMULATING SNOW WHICH MAY MAKE DRIVING DIFFICULT. POOR VISIBILITY AT TIMES. * WINDS...NORTH 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...IN THE MID 20S. * VISIBILITIES...ONE QUARTER TO ONE HALF MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW AND/OR ICE IS FORECAST TO DEVELOP IN THE AFFECTED AREAS...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. ANY SNOW OR ICE WOULD MAKE DRIVING AND WALKING DIFFICULT...BUT NOT IMPOSSIBLE...ON UNTREATED ROADWAYS AND SIDEWALKS. WHEN TEMPERATURES ARE BELOW FREEZING...MOTORISTS NEED TO BE ESPECIALLY CAREFUL ON BRIDGES AND OVERPASSES WHERE SLIPPERY SPOTS CAN EASILY DEVELOP. && $$ MAZ012-013-016>021-RIZ001>007-290545- /O.NEW.KBOX.WS.A.0004.121229T1500Z-121230T1200Z/ SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...MILFORD...WORCESTER...FOXBORO... NORWOOD...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER... NEW BEDFORD...MATTAPOISETT...FOSTER...SMITHFIELD...PROVIDENCE... WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY... NEWPORT 443 PM EST FRI DEC 28 2012 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING. * LOCATIONS...RHODE ISLAND/SOUTHERN WORCESTER COUNTY/SOUTHEAST MASSACHUSETTS. * HAZARD TYPES...ACCUMULATING SNOW. * ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 8 INCHES. * TIMING...SNOW BEGINS MID TO LATE MORNING SATURDAY. SNOW TAPERS OFF TOWARD SUNRISE SUNDAY. * IMPACTS...ACCUMULATING SNOW WHICH MAY MAKE DRIVING DIFFICULT. POOR VISIBILITY AT TIMES. * WINDS...NORTH 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...AROUND 30. * VISIBILITIES...ONE QUARTER TO ONE HALF MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED FOR THE POTENTIAL OF ACCUMULATING SNOW OF 6 OR MORE INCHES IN A 12 HOUR PERIOD...OR 8 OR MORE INCHES IN A 24 HOUR PERIOD. ANYONE TRAVELING IN THE NEXT 24 TO 36 HOURS SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO MODIFY TRAVEL PLANS SHOULD WINTER WEATHER DEVELOP. && $$ WTB
2 follow-up statements
797 WWUS41 KBOX 290513 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1213 AM EST SAT DEC 29 2012 ...A DEVELOPING OCEAN STORM WILL BRING A PLOWABLE SNOW TO MUCH OF SOUTHERN NEW ENGLAND SATURDAY AFTERNOON AND NIGHT... .LOW PRESSURE DEVELOPING NEAR THE GULF OF MEXICO WILL MOVE TO THE CAROLINA COAST SATURDAY MORNING. THE STORM WILL THEN RAPIDLY INTENSIFY AS IT PASSES ABOUT 100 MILES SOUTHEAST OF NANTUCKET SATURDAY NIGHT...THEN INTO NOVA SCOTIA SUNDAY. THIS STORM WILL BRING SEVERAL INCHES OF SNOW TO SOUTHERN NEW ENGLAND...WITH THE MOST SNOW EXPECTED OVER INTERIOR PORTIONS OF RHODE ISLAND AND SOUTHEAST MASSACHUSETTS. CTZ002>004-MAZ002>011-014-015-022-026-291000- /O.CON.KBOX.WW.Y.0019.121229T1500Z-121230T1200Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-BARNSTABLE MA- NORTHERN MIDDLESEX MA- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...CAMBRIDGE...BOSTON...CHATHAM...FALMOUTH... PROVINCETOWN...AYER 1213 AM EST SAT DEC 29 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 AM EST SUNDAY... * LOCATIONS...NORTHERN CONNECTICUT/WESTERN AND NORTHERN MASSACHUSETTS/CAPE COD. * HAZARD TYPES...SNOW. * ACCUMULATIONS...SNOW ACCUMULATION OF 3 TO 6 INCHES. * UNCERTAINTY...THE RAIN SNOW LINE WILL TRACK ACROSS COASTAL SECTIONS OF RHODE ISLAND AND SOUTHEAST MASSACHUSETTS. THEREFORE HIGHEST CONFIDENCE ON SNOW ACCUMULATIONS ARE AWAY FROM THE COASTLINE. * TIMING...SNOW BEGINS MID TO LATE MORNING SATURDAY. SNOW TAPERS OFF TOWARD SUNRISE SUNDAY. * IMPACTS...ACCUMULATING SNOW WHICH MAY MAKE DRIVING DIFFICULT. POOR VISIBILITY AT TIMES. * WINDS...NORTH 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW AND/OR ICE IS FORECAST TO DEVELOP IN THE AFFECTED AREAS...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. ANY SNOW OR ICE WOULD MAKE DRIVING AND WALKING DIFFICULT...BUT NOT IMPOSSIBLE...ON UNTREATED ROADWAYS AND SIDEWALKS. WHEN TEMPERATURES ARE BELOW FREEZING...MOTORISTS NEED TO BE ESPECIALLY CAREFUL ON BRIDGES AND OVERPASSES WHERE SLIPPERY SPOTS CAN EASILY DEVELOP. && $$ MAZ012-013-016>021-RIZ001>007-291000- /O.CON.KBOX.WS.A.0004.121229T1500Z-121230T1200Z/ SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...MILFORD...WORCESTER...FOXBORO... NORWOOD...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER... NEW BEDFORD...MATTAPOISETT...FOSTER...SMITHFIELD...PROVIDENCE... WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY... NEWPORT 1213 AM EST SAT DEC 29 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM 10 AM EST THIS MORNING THROUGH SUNDAY MORNING... * LOCATIONS...RHODE ISLAND/SOUTHERN WORCESTER COUNTY/SOUTHEAST MASSACHUSETTS. * HAZARD TYPES...ACCUMULATING SNOW. * ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 8 INCHES. * UNCERTAINTY...THE RAIN SNOW LINE WILL TRACK ACROSS COASTAL SECTIONS OF RHODE ISLAND AND SOUTHEAST MASSACHUSETTS. THEREFORE HIGHEST CONFIDENCE ON SNOW ACCUMULATIONS ARE AWAY FROM THE COASTLINE. * TIMING...SNOW BEGINS MID TO LATE MORNING SATURDAY. SNOW TAPERS OFF TOWARD SUNRISE SUNDAY. * IMPACTS...ACCUMULATING SNOW WHICH MAY MAKE DRIVING DIFFICULT. POOR VISIBILITY AT TIMES. * WINDS...NORTH 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...AROUND 30. * VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED FOR THE POTENTIAL OF ACCUMULATING SNOW OF 6 OR MORE INCHES IN A 12 HOUR PERIOD...OR 8 OR MORE INCHES IN A 24 HOUR PERIOD. ANYONE TRAVELING IN THE NEXT 24 TO 36 HOURS SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO MODIFY TRAVEL PLANS SHOULD WINTER WEATHER DEVELOP. && $$ NOCERA
109 WWUS41 KBOX 290925 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 425 AM EST SAT DEC 29 2012 ...A DEVELOPING OCEAN STORM WILL BRING A PLOWABLE SNOW TO MUCH OF SOUTHERN NEW ENGLAND THIS AFTERNOON AND TONIGHT... .LOW PRESSURE DEVELOPING OVER THE SOUTHEAST STATES WILL MOVE TO THE CAROLINA COAST THIS AFTERNOON. THE STORM WILL THEN RAPIDLY INTENSIFY AS IT PASSES ABOUT 100 MILES SOUTHEAST OF CAPE COD TONIGHT...THEN INTO NOVA SCOTIA SUNDAY. THIS STORM WILL BRING A LARGE SWATH OF 3 TO 6 INCHES OF SNOWFALL TO SOUTHERN NEW ENGLAND...WITH AN AREA OF 7 TO 9 INCHES ACROSS PORTIONS OF RHODE ISLAND AND EASTERN MASSACHUSETTS. CTZ004-MAZ005>007-014-015-291730- /O.UPG.KBOX.WW.Y.0019.121229T1500Z-121230T1200Z/ /O.NEW.KBOX.WS.W.0005.121229T1700Z-121230T1200Z/ WINDHAM CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA- INCLUDING THE CITIES OF...PUTNAM...WILLIMANTIC...FRAMINGHAM... LOWELL...LAWRENCE...GLOUCESTER...CAMBRIDGE...BOSTON 425 AM EST SAT DEC 29 2012 ...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM NOON TODAY TO 7 AM EST SUNDAY. * LOCATIONS...NORTHEAST CONNECTICUT INTO THE GREATER BOSTON AREA. * HAZARD TYPES...HEAVY SNOW. * ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 8 INCHES. * UNCERTAINTY...SNOW WILL MIX WITH RAIN AT TIMES ALONG THE EASTERN MASSACHUSETTS COASTLINE...INCLUDING THE CITY OF BOSTON. THEREFORE HIGHEST SNOW AMOUNTS WILL LIKELY OCCUR ACROSS METRO WEST INCLUDING THE ROUTE 128 AND INTERSTATE 495 CORRIDORS OF EASTERN MASSACHUSETTS. * TIMING...SNOW BEGINS EARLY THIS AFTERNOON. THE HEAVIEST SNOW WILL OCCUR FROM 5 PM TO 1 AM...THEN TAPERING OFF TOWARD SUNRISE SUNDAY. * IMPACTS...ACCUMULATING SNOW WHICH MAY MAKE DRIVING DIFFICULT. POOR VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING IS ISSUED WHEN AN AVERAGE OF 6 OR MORE INCHES OF SNOW IS EXPECTED IN A 12 HOUR PERIOD...OR FOR 8 OR MORE INCHES IN A 24 HOUR PERIOD. TRAVEL WILL BE SLOW AT BEST ON WELL TREATED SURFACES...AND QUITE DIFFICULT ON ANY UNPLOWED OR UNTREATED SURFACES. && $$ MAZ012-013-016>021-RIZ001>007-291730- /O.UPG.KBOX.WS.A.0004.121229T1500Z-121230T1200Z/ /O.NEW.KBOX.WS.W.0005.121229T1700Z-121230T1200Z/ SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...MILFORD...WORCESTER...FOXBORO... NORWOOD...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER... NEW BEDFORD...MATTAPOISETT...FOSTER...SMITHFIELD...PROVIDENCE... WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY... NEWPORT 425 AM EST SAT DEC 29 2012 ...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM NOON TODAY TO 7 AM EST SUNDAY. * LOCATIONS...RHODE ISLAND AND EASTERN MASSACHUSETTS. * HAZARD TYPES...HEAVY SNOW. * ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 8 INCHES. * UNCERTAINTY...THE RAIN SNOW LINE WILL TRACK ACROSS COASTAL SECTIONS OF RHODE ISLAND AND SOUTHEAST MASSACHUSETTS. THUS THE HIGHEST SNOW ACCUMULATIONS WILL BE AWAY FROM THE COASTLINE. * TIMING...SNOW BEGINS EARLY THIS AFTERNOON WITH THE HEAVIEST SNOW FALLING FROM 5 PM TO 1 AM...THEN SNOW TAPERS OFF TOWARD SUNRISE SUNDAY. * IMPACTS...ACCUMULATING SNOW WHICH MAY MAKE DRIVING DIFFICULT. POOR VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING IS ISSUED WHEN AN AVERAGE OF 6 OR MORE INCHES OF SNOW IS EXPECTED IN A 12 HOUR PERIOD...OR FOR 8 OR MORE INCHES IN A 24 HOUR PERIOD. TRAVEL WILL BE SLOW AT BEST ON WELL TREATED SURFACES...AND QUITE DIFFICULT ON ANY UNPLOWED OR UNTREATED SURFACES. && $$ NHZ011-012-015-RIZ008-291730- /O.EXB.KBOX.WW.Y.0019.121229T1700Z-121230T1200Z/ CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-BLOCK ISLAND RI- INCLUDING THE CITIES OF...JAFFREY...KEENE...MANCHESTER...NASHUA... PETERBOROUGH...WEARE...BLOCK ISLAND 425 AM EST SAT DEC 29 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER WEATHER ADVISORY FOR ACCUMULATING SNOW...WHICH IS IN EFFECT FROM NOON TODAY TO 7 AM EST SUNDAY. * LOCATIONS...NEW HAMPSHIRE. * HAZARD TYPES...SNOW. * ACCUMULATIONS...SNOW ACCUMULATION OF 3 TO 6 INCHES. * TIMING...SNOW BEGINS AROUND MIDDAY WITH THE HEAVIEST SNOW FALLING FROM 5 PM TO 1 AM...THEN SNOW TAPERS OFF TOWARD SUNRISE SUNDAY. * IMPACTS...ACCUMULATING SNOW WHICH MAY MAKE DRIVING DIFFICULT. POOR VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW AND/OR ICE IS FORECAST TO DEVELOP IN THE AFFECTED AREAS...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. ANY SNOW OR ICE WOULD MAKE DRIVING AND WALKING DIFFICULT...BUT NOT IMPOSSIBLE...ON UNTREATED ROADWAYS AND SIDEWALKS. WHEN TEMPERATURES ARE BELOW FREEZING...MOTORISTS NEED TO BE ESPECIALLY CAREFUL ON BRIDGES AND OVERPASSES WHERE SLIPPERY SPOTS CAN EASILY DEVELOP. && $$ CTZ002-003-MAZ002>004-008>011-022-026-291730- /O.EXT.KBOX.WW.Y.0019.121229T1700Z-121230T1200Z/ HARTFORD CT-TOLLAND CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-BARNSTABLE MA- NORTHERN MIDDLESEX MA- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...CHARLEMONT...GREENFIELD...ORANGE...BARRE...FITCHBURG... CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD... CHATHAM...FALMOUTH...PROVINCETOWN...AYER 425 AM EST SAT DEC 29 2012 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM NOON TODAY TO 7 AM EST SUNDAY... * LOCATIONS...NORTHERN CONNECTICUT/WESTERN AND NORTHERN MASSACHUSETTS/CAPE COD. * HAZARD TYPES...SNOW. * ACCUMULATIONS...SNOW ACCUMULATION OF 3 TO 6 INCHES. * TIMING...SNOW BEGINS LATE MORNING INTO THE EARLY AFTERNOON...THEN SNOW TAPERS OFF TOWARD SUNRISE SUNDAY. * IMPACTS...ACCUMULATING SNOW WHICH MAY MAKE DRIVING DIFFICULT. POOR VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW AND/OR ICE IS FORECAST TO DEVELOP IN THE AFFECTED AREAS...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. ANY SNOW OR ICE WOULD MAKE DRIVING AND WALKING DIFFICULT...BUT NOT IMPOSSIBLE...ON UNTREATED ROADWAYS AND SIDEWALKS. WHEN TEMPERATURES ARE BELOW FREEZING...MOTORISTS NEED TO BE ESPECIALLY CAREFUL ON BRIDGES AND OVERPASSES WHERE SLIPPERY SPOTS CAN EASILY DEVELOP. && $$ NOCERA
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this winter storm watch went out at Dec 28, 4:43 PM EST, 0 minutes earlier.
Area forecast discussion, Dec 28, 4:43 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
443 PM EST FRI DEC 28 2012
.SYNOPSIS...
DRY AND SEASONABLY COLD WEATHER PREVAILS TONIGHT. LOW PRESSURE
WILL DEVELOP OFF THE MID ATLANTIC COAST SAT AND THEN TRACK SOUTH
OF NEW ENGLAND SAT NIGHT...BRINGING A PERIOD OF ACCUMULATING SNOW
TO THE REGION. AS THE STORM EXITS SUNDAY...DRY BUT BLUSTERY AND
COLD WEATHER FOLLOWS. THE WEATHER PATTERN FOR NEXT WEEK WILL
LIKELY FEATURE TEMPERATURES AT OR BELOW NORMAL AND MAINLY DRY
WEATHER.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
TONIGHT...THE WEAK HIGH PRESSURE
RIDGE WILL BECOME CENTERED OVER OUR AREA TONIGHT BUT THIS WILL BE
SHORT LIVED AS NEXT LOW PRESSURE SYSTEM OF GULF COAST ORIGIN RAPIDLY
APPROACHES THE CENTRAL APPALACHIANS/CAROLINA COASTLINE BY 12Z SAT.
UPPER LEVEL WINDS WILL SHIFT TO THE SW...SO WILL SEE MID AND HIGH
CLOUDS STREAM NE INTO THE REGION OVERNIGHT. STILL A GOOD CORE OF
COLD AIR ACROSS THE REGION...SO EXPECT OVERNIGHT LOWS TO DROP TO THE
TEENS AND LOWER 20S FOR MOST AREAS WITH LIGHT/VRBL WINDS...RANGING
TO THE MID/UPPER 20S ACROSS OUTER CAPE COD AND THE ISLANDS.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
SATURDAY...ANOTHER AREA OF WINTRY PRECIP WILL MOVE ACROSS THE
REGION AS FAST MOVING BUT POTENT LOW PRES MOVES OFF THE MID ATLC
COAST...CENTER STILL LOOKS TO TRACK S/E OF NEW ENGLAND SATURDAY
NIGHT BUT MODELS ALSO IN AGREEMENT THAT IT IS NOT BY MUCH...AND
THAT STORM IS IN THE PROCESS OF BOMBING AS IT TRACKS NE. AS SUCH
FORECAST SNOWFALL TOTALS HAVE BEEN INCREASED...WITH 2-5 INCHES OF
SNOW EXPECTED ACROSS MUCH OF THE FORECAST AREA...BUT 6 TO 8 INCHES
OR POSSIBLY SOMEWHAT HIGHER ACROSS SOUTHEAST MA AND RI EXCEPT FOR
THE CAPE AND ISLANDS. IT IS IN THIS AREA WHERE THE HIGHER TOTALS
ARE POSSIBLE THAT A WINTER STORM WATCH HAS BEEN ISSUED FOR
SATURDAY AND SATURDAY NIGHT. TO THE NORTH AND WEST IN THE
CWA...WITH THE EXCEPTION OF SOUTHWEST NH...A WINTER WEATHER
ADVISORY IS IN EFFECT FOR THIS STORM.
MODEL CONSENSUS ON SWIFTNESS OF LOW PRESSURE TRACK...GENERALLY GOING
FROM THE VIRGINIA/CAROLINA COASTLINE TO NOVA SCOTIA IN 24
HOURS...SHOULD HELP TO LIMIT FINAL SNOWFALL TOTALS. BUT AGAIN...AT
THIS TIME CAN NOT RULE OUT ISOLATED HIGHER TOTALS.
THE MID AND LOWER CAPE WILL PROBABLY BE PRIMARILY RAIN...BUT THE
UPPER CAPE /NEAR THE CANAL/ MAY END UP WITH SEVERAL INCHES...HENCE A
WINTER WEATHER ADVISORY HAS BEEN HOISTED FOR THAT AREA.
EXPECT BULK OF PRECIPITATION TO AFFECT THE AREA BETWEEN 21Z AND
06Z...BUT PRECIPITATION ONSET IS ANTICIPATED DURING SATURDAY MORNING
AND END TIME FROM WEST TO EAST BETWEEN 06Z AND EARLY SUN MORNING.
TEMPERATURES ARE EXPECTED TO REMAIN AT OR BELOW FREEZING THROUGH THE
PERIOD WITH THE EXCEPTION OF SOUTHEAST MA AND SOUTHERN RI WHERE
DAYTIME TEMPS WILL MAX OUT IN THE MID TO UPPER 30S...POSSIBLY AROUND
40 ON THE MID TO OUTER CAPE.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
OVERALL THE 28/12Z GUIDANCE IS IN FAIRLY GOOD AGREEMENT WITH
THEIR SYNOPTIC SOLUTIONS INTO EARLY NEXT WEEK. THEN THE GUIDANCE
STARTS TO DIFFER SIGNIFICANTLY WITH THEIR HANDLING OF A SERIES OF
POTENT MID-LEVEL SHORTWAVES MOVING INTO THE WESTERN USA. THIS WILL
HAVE IMPLICATIONS FOR OUR FORECAST LATER NEXT WEEK. CONFIDENCE IN
THE FORECAST DETAILS AFTER WEDNESDAY IS LOW.
SUNDAY...
WINDY AND COLD BEHIND THE DEPARTING GALE CENTER. MAY BE SOME
OCEAN-EFFECT SHOWERS ACROSS THE MID AND OUTER CAPE UNTIL WINDS
SHIFT NORTHWEST ENOUGH TO LIMIT THE FETCH OVER MASSACHUSETTS AND
CAPE COD BAYS. HIGHS ONLY IN THE MID 20S TO LOWER 30S. GUSTY
NORTHWEST WINDS WILL GENERATE WIND CHILLS IN THE TEENS AND LOWER
20S.
NEW YEARS EVE AND DAY...A POLAR FRONT APPROACHES NEW ENGLAND.
NOT TERRIBLY CHILLY AHEAD OF THIS FRONT WITH TEMPERATURES FALLING
INTO THE 20S NEW YEARS EVE WITH A MODEST WEST WIND.
OVERALL...SEASONABLY COLD BUT TOLERABLE. COULD BE SUFFICIENT
MOISTURE ALONG AND AHEAD OF THIS FRONT TO YIELD SOME SNOW SHOWERS
OR FLURRIES MON NIGHT INTO EARLY TUESDAY BEFORE THIS POLAR FRONT
SWEEPS ACROSS THE AREA BY LATE TUESDAY.
WEDNESDAY...DRY WITH TEMPERATURES AT OR SLIGHTLY COLDER THAN
NORMAL.
THURSDAY...
SOME POTENTIAL FOR A CLIPPER-LIKE SYSTEM TO IMPACT SOUTHERN NEW
ENGLAND. SEEMS TO BE MOISTURE-STARVED AT THIS POINT. WILL HAVE TO
SEE HOW THE DETAILS SHAPE UP OVER THE NEXT SEVERAL DAYS.
FRIDAY...
CURRENTLY EXPECT DRY AND COLD CONDITIONS.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
4 PM UPDATE...
SHORT TERM OVERVIEW...HIGH CONFIDENCE TONIGHT THEN LOWERING
CONFIDENCE ON DETAILS SAT.
THIS EVENING...MAINLY VFR CONDITIONS ACROSS THE REGION WITH
SCATTERED MVFR CIGS EARLY OVER EAST SLOPES OF THE BERKSHIRES AND
SOUTHERN NH AND VCNTY.
TONIGHT...EXPECT VFR CONDITIONS WITH LIGHT WINDS. MID-HIGH CLOUDS
INCREASE FROM W-E AROUND OR AFTER MIDNIGHT.
KBOS TAF...HIGH CONFIDENCE IN TAF. VFR THROUGH MIDDAY
TOMORROW...DETERIORATING TO MVFR CIGS/VSBYS SHORTLY THEREAFTER.
KBDL TAF...HIGH CONFIDENCE IN TAF. VFR THROUGH MIDDAY
TOMORROW...DETERIORATING TO MVFR CIGS/VSBYS SHORTLY THEREAFTER.
SAT NIGHT...LOWERING CIGS/VSBYS AS ANOTHER STORM PASSES OFFSHORE.
MVFR BUT COULD LOWER TO IFR IN SNOW ESPECIALLY EASTERN MA AND RI.
OUTLOOK...SUNDAY THROUGH WEDNESDAY...
FORECAST CONFIDENCE MODERATE FOR THIS PERIOD
SUNDAY...ANY LEFTOVER IFR/MVFR EARLY WILL TREND TO VFR. GUSTY NNW
WINDS.
MONDAY THROUGH WEDNESDAY...VFR WITH PERIODS OF MVFR IN ISOLD/SCT
SNOW SHOWERS POSSIBLE. GUSTY NNW WINDS POSSIBLE TUE.
&&
.MARINE...
TONIGHT THROUGH SATURDAY NIGHT...MODERATE CONFIDENCE.
ALLOWING SCA FOR WINDS IN SOUNDS/BAYS/HARBORS TO EXPIRE LATE THIS
AFTERNOON...BUT SCA FOR SEAS /AND GUSTS 25 KTS EARLY ON/ FOR OUTER
COASTAL WATERS UNTIL LATE THIS EVENING...THEN AS WEAK RIDGE SETTLES
IN SEAS LOWER CONSIDERABLY.
WEAK RIDGE OF HIGH PRESSURE CROSSES THE WATERS TONIGHT BUT IS
QUICKLY FOLLOWED BY A COASTAL LOW THAT WILL LIKELY TURN INTO A GALE
CENTER AS IT TRACKS NEAR THE 40 N 70 W BENCHMARK THEN PULLS WELL
OFFSHORE. WE WILL RECEIVE A GLANCING BLOW FROM THIS SYSTEM AS THE
WINDS AROUND IT INTENSIFY...AND AS SUCH HOISTING GALE WATCHES FOR
OUTER COASTAL WATERS AS WELL AS NANTUCKET SOUND STARTING SATURDAY
NIGHT. LATEST TRENDS AT THIS TIME INDICATE INTERIOR COASTAL WATERS
SHOULD MAINLY BE LIMITED TO SCA CRITERIA FOR SAT/SAT NIGHT. SNOW AND
RAIN WILL REDUCE VSBY.
OUTLOOK...SUNDAY THROUGH WEDNESDAY...
MODERATE CONFIDENCE ALL PERIODS.
SUNDAY...GALE CENTER TRACKS INTO THE MARITIMES WITH NNW GALES
POSSIBLE ACROSS THE NEW ENGLAND WATERS. VSBY IMPROVES WITH PRECIP
MOVING OFFSHORE.
MONDAY/TUESDAY...DIMINISHING WIND MON AS A RIDGE OF HIGH PRESSURE
MOVES OVER NEW ENGLAND. LOW PROBABILITY FOR GALE FORCE GUSTS
ACROSS THE OUTER COASTAL WATERS INTO MONDAY MORNING. COULD ALSO
SEE A BRIEF PERIOD OF GALE FORCE GUSTS WITH THE PASSAGE OF A
POLAR FRONT TUESDAY.
WEDNESDAY...SMALL CRAFT ADVISORY CONDITIONS POSSIBLE AS WINDS
CONTINUE TO SLOWLY DIMINISH.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY FROM 10 AM SATURDAY TO 7 AM EST SUNDAY
FOR CTZ002>004.
MA...WINTER STORM WATCH FROM SATURDAY MORNING THROUGH SUNDAY
MORNING FOR MAZ012-013-016>021.
WINTER WEATHER ADVISORY FROM 10 AM SATURDAY TO 7 AM EST SUNDAY
FOR MAZ002>011-014-015-022-026.
NH...NONE.
RI...WINTER STORM WATCH FROM SATURDAY MORNING THROUGH SUNDAY
MORNING FOR RIZ001>007.
MARINE...GALE WATCH FROM SATURDAY EVENING THROUGH SUNDAY EVENING FOR
ANZ232-250-254>256.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR ANZ250-
254>256.
&&
SYNOPSIS...NMB/BELK
NEAR TERM...NMB
SHORT TERM...NMB
LONG TERM...BELK
AVIATION...NMB/BELK
MARINE...NMB/BELKHazardous weather outlook, Dec 28, 4:42 PM EST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 442 PM EST FRI DEC 28 2012 CTZ002>004-MAZ002>011-014-015-022-026-292145- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-BARNSTABLE MA- NORTHERN MIDDLESEX MA- 442 PM EST FRI DEC 28 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 7 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS AND WESTERN MASSACHUSETTS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. MAZ012-013-016>021-RIZ001>007-292145- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI- 442 PM EST FRI DEC 28 2012 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. MAZ023-024-NHZ011-012-015-292145- DUKES MA-NANTUCKET MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 442 PM EST FRI DEC 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RIZ008-292145- BLOCK ISLAND RI- 442 PM EST FRI DEC 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ANZ232-250-254>256-292145- NANTUCKET SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 442 PM EST FRI DEC 28 2012 ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. THERE IS A LOW PROBABILITY OF GALE FORCE GUSTS LASTING INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ230-231-233>237-251-292145- BOSTON HARBOR-CAPE COD BAY-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- MASSACHUSETTS BAY AND IPSWICH BAY- 442 PM EST FRI DEC 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A LOW PROBABILITY OF GALE FORCE GUSTS DURING SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 4:43 PM EST | Winter Weather Advisory | BOX | Washington | 33 hr |
| Dec 28, 4:38 PM EST | Gale Watch | BOX | 18 hr |
Nearby
Winter Storm Watches in Rhode Island, 2012Winter Storm Watches in Massachusetts, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.